MAUDE Adverse Event Report: GYRUS ACMI, INC. 7FR COAX HEMOSTATIC PROBE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE

GYRUS ACMI, INC. 7FR COAX HEMOSTATIC PROBE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE
Model Number CD-B620LA
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated by olympus.In addition to the findings in b5, evaluation found the shaft of the device had two minor kinks and the probe at the distal end appeared to be falling off.The gray shaft near the probe appeared slightly discolored as if it was burned or twisted, which resulted in the inner wires being exposed.The inner wires appeared broken.The device was not plugged in for functional testing due to the broken wires.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Event or Problem Description
The customer reported the 7fr coax hemostatic probe failed out of the box and caused a spark when attempting to be used.The issue occurred during the middle of a therapeutic small bowel enteroscopy with hemostasis and ablation of lesions.The patient had a history of gastrointestinal bleeding and small bowel angioectasia identified on capsule endoscopy.A second gold probe was used to control the large avm that began to bleed with minimal manipulation.No medical intervention was required and no other devices were connected.There was no reported patient harm or impact due to this event.During device evaluation at olympus, it was found the tip broke off.The report is being submitted due to the defect found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event could not be determined although it can be presumed it was due to the probe experiencing excessive stress causing kinks within the body stock or colliding with another object.Olympus will continue to monitor field performance for this device.

Brand Name
7FR COAX HEMOSTATIC PROBE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17904522
Report Number3011050570-2023-00151
Device Sequence Number18032655
Product Code KNS
UDI-Device Identifier00821925039483
UDI-Public00821925039483
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K123319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCD-B620LA
Device Lot NumberKR111347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown